What is Parsonage-Turner syndrome, a possible side effect of the Pfizer vaccine?

Asked by Lara

What is Parsonage-Turner syndrome, a possible side effect of the Pfizer vaccine?

Hello Lara,

The National Agency for the Safety of Medicines and Health Products (ANSM) recently highlighted this famous Parsonage-Turner syndrome. An inconvenience that could be linked to the Pfizer vaccine against Covid-19.

As Elle magazine relays, this symptom has been reported by 43 patients since the start of the vaccination campaign against Covid-19. These cases were all analyzed by an expert neurologist. Conclusion? 18 of them were ultimately not retained because of the delay in occurrence, which was too long or too short. On the other hand, for 25 cases, the diagnosis was indeed confirmed. Thus, seven occurred after the first dose against fourteen cases after the second and finally four after the booster.

Very painful and uncomfortable, Parsonage-Turner syndrome gives pain in the neck and shoulder area, and also causes a drop in muscle strength and loss of shoulder muscle mass, according to Doctissimo. The skin in this area will also become very sensitive, with sensations of pinching, burning and electric shocks.

Treatments for this syndrome are based on the administration of cortisone. Acupuncture and auriculotherapy also seem to be able to reduce the pain felt, says Doctissimo.

Good for you.

Leave a Comment